After my boyfriend and I had made love, when he was withdrawing himself from me, the condom slipped off. Whilst most of the sperm was in the condom and although it had not spilled into me he still had to put his finger and pull the condom out of me which was on my outer most vaginal wall.
Moreover, my last period finished around the 24th of November and my next period is due around the 20th of December.
However, despite emergengy contraception i.e morning after pill, I do not have access to it in the country that I'm residing in. Please suggest any precautions I can take. Some people suggested that I take 2 normal birth control pills however, I'm in doubt.
Thanks alot. Any advisory precautions are appreciated.
OK, this is my situation. this whole episode happened not more than 4 hours ago. And although I am quite confident that my bf didnt spill anything in me there is that little chance that some sperm may have rubbed off on the outter walls.
I have no access to a clinic as I cant go through it without my mum and dad finding out.
As I said earlier on there is no specific EC available where I am, as it is illegal here. There are some forms of BC pills but as I havent taken any I have no idea which brands to take.
Please give me a list of brands which would work in my case. Tahnk you very much.
In what country are you? That can help us determine what to do. It's only been 4 hrs, so you did the right thing by seeking help right away, you still have time to find a method of EC.
Posts: 1784 | From: USA | Registered: Jul 2001
| IP: Logged |
I live in the UAE (Dubai). I just got back from the pharmacy - They have vaginal suppositories which are supposed to be inserted (eew!). The brand name is sendocin. But I think they're meant to be taken before intercourse and not after. I know I did the right thing but I am just panicing big time now.
Posts: 50 | Registered: Apr 2005
| IP: Logged |
Just got it confirmed from the pharmacy that they have Mycrogynon 30. But I am really concerned about the side effects of this pill. Would I have to keep taking this? What does it actually do? Is it EC or BC? I am really scared. How would I know if it is effective? Would I have to take a pregnancy test?
Thank you very much for all the help and I am realy sorry about all the daft questions, Its just that I am petrified right now and dont know what to do.
Get the Microgynon-30 from the pharmacy. Here are the instructions for usage:
Take 4 pills within 120 hours after unprotected sex and take 4 more pills 12 hours later:
Don't use any of the pills that are the last seven in hte pack (they are probably a different color), because they are sugar pills.
The most common side effects are nausea and irregular spotting. To prevent some of the nausea, you can take a medicine like dramamine, and make sure that you eat some food, wait a little while, and then take the pills.
M-30 is a brand of BC, but, used in sufficient quantities correctly, it can act as EC. A simple way of explaining emergency contraception is that it's a much stronger formulation of the birth control pill that can be used after a pregnancy risk to prevent ovulation and prevent sperm from getting to an egg.
I'd buy a home pregnancy test to use 10-14 days after the pregnancy risk but you're risk will be VERY greatly reduced by taking the EC today.
Here's a link that explains EC--the information is still relevant even though you're not taking the brand name Plan B to use as emergency contraception Emergency Contraception
I am really in 2 minds whether to take this pill or not. What if I react adversely? And Do I have to take all 4 pills together initially? Will it affect my ability to conceve in the future? If so, I dont want to take it.
Posts: 50 | Registered: Apr 2005
| IP: Logged |
In my opinion, your best option is to take the EC. Even if you feel the worst side effects, which tend to be feeling very nauseous at worst, it's much easier to deal with than an unwanted pregnancy. No, it will not affect your ability to conceive in the future. Here are the side effects of EC:
Side effects associated with the use of ECPs usually taper off within a day or two.
* Half of the women who take the combined pills feel sick to their stomachs, but only for about 24 hours.
* Less than one out of five women throw up with combined pills.
* The risk of nausea and vomiting is lower with progestin-only ECPs.
* Breast tenderness, irregular bleeding, dizziness, and headaches may also occur.
There have been no reports of serious complications among the millions of women who have used ECPs.
Frequent use of ECPs may cause periods to become irregular and unpredictable. The side effects of anti-nausea medication may include drowsiness. Please follow the precautions on the package insert.
There are no long term side effects of EC. Given your situation, I would highly recommend that you take it, and yes, follow the instructions and take all 4 pills together (note--you don't necessarily have to swallow them all in one go, you can swallow one at a time, but do it one right after another)
Thank you very much for all the advice you have given me. I am not really convinced about the pills but I'll take them anyway. Will take the pregnancy test in 10 days anyways and let you know whats going on. Pray for me.
Dear Misty, Were you able to read the link about Emergency Contraception that I posted earlier? That might alleviate some of your fears.
I know it's strange to take birth control pills instead of a brand of medication specifically designed for EC, however, this is the best option since the medication Plan B is not available in your country.
However, the dosage of Microgynon-30 that I recommended to you has been verified and used by medical professionals, and will not have long term side effects. EC works by preventing ovulation and fertilization of an egg.
If you can, taking an anti-nausea medication like Dramamine or Bonine from the drugstore can alleviate some of the nausea. Take the anti-nausea medication 1 hr before taking the pills--it will not affect the effectiveness of the EC. Good luck!
Thanks so much. I took the first dosage about 11 hours ago. I feel a little faint and nautious. About to take the second dosage in another hour. Hopefully it'll be effective.
Nevertheless, I'm planning to take a pregnancy test around the 13th since it would have been about 10 days.
Thanks so much for all the advice and I'll keep you posted on how everything turns out. Again, THANK YOU! We had no absoloute clue as to what to do with EC not being available here but the quick info on your part probably saved me from being a teenage mother. Take care.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.